MAUDE Adverse Event Report: BECTON DICKINSON BD ONE-PIECE SHARPS COLLECTOR; SHARPS CONTAINER

BECTON DICKINSON BD ONE-PIECE SHARPS COLLECTOR; SHARPS CONTAINER
Model Number 305488
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 2 bd one-piece sharps collector lid was broken.The following information was provided by the initial reporter: this is a report about broken lids of sharps collector.The customer reported that lids did not close, were detached, and had bent marks.
 
Additional Manufacturer Narrative
The manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1., and the franklin lakes fda registration number has been used for the manufacture report number.D.4 device expiration date: na.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary 1 sample and photos were returned by the customer.According to the customer's report, the lid does not shut was verified.The investigation performed on basis of photo and sample representation.Requirement(s): the lids should be properly installed while bottles are molded (hot) so that the lids snap onto the containers and remain snapped in place permanently.Investigation: proper installation of the caps require the bottles & caps to be warm (right after molding) and require significant force to secure the cap completely to the bottle.This was being done manually throughout 2022 and prior.Due to the high physical requirements needed, some operators may not have had the strength necessary to complete this task efficiently.This was recognized and an automatic cap press was built in late 2022 to alleviate the issue.
 
Event or Problem Description

Brand Name
BD ONE-PIECE SHARPS COLLECTOR
Common Device Name
SHARPS CONTAINER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16858200
Report Number2243072-2023-00722
Device Sequence Number15094194
Product Code MMK
UDI-Device Identifier00382903054886
UDI-Public(01)00382903054886
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305488
Device Catalogue Number305488
Device Lot Number2053002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer06/02/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown